chestr

7+ Year Member
Jul 11, 2011
9
1
Status
Apologies if it's been discussed but I didn't find anything in a forum search...

Referencing Question ID 1353 in UW

UW says PCP withdrawal is due to reintoxication due to GI tract reabsorption of the drug, manifesting as symptoms of regular intoxication (agitation, psychosis, nystagmus, tachycardia, ataxia, homicidality)

FA mentions nothing of reintoxication and describes symptoms of withdrawal as depression, anxiety, irritability, restlessness, anergia and disturbance of thought and sleep.

Additionally, UW says there is no significant withdrawal symptoms with marijuana while FA has quite a few.

Anyone have some thoughts?
 

JRjcu08

10+ Year Member
Feb 11, 2008
283
24
Status
Resident [Any Field]
Apologies if it's been discussed but I didn't find anything in a forum search...

Referencing Question ID 1353 in UW

UW says PCP withdrawal is due to reintoxication due to GI tract reabsorption of the drug, manifesting as symptoms of regular intoxication (agitation, psychosis, nystagmus, tachycardia, ataxia, homicidality)

FA mentions nothing of reintoxication and describes symptoms of withdrawal as depression, anxiety, irritability, restlessness, anergia and disturbance of thought and sleep.

Additionally, UW says there is no significant withdrawal symptoms with marijuana while FA has quite a few.

Anyone have some thoughts?
Not sure about PCP... but wiki says "Although the primary psychoactive effects of PCP last for a few hours, its total elimination rate from the body typically extends eight days or longer" -- so maybe it is that in a presentation of having used PCP in the last couple of days, the patient will still have symptoms of intoxication?

With marijuana - I think the key word is "significant". While FA states depression, irritability, insomnia, nausea, and anorexia - it also says symptoms peak in 48 hours and only last 4-5 days. While these are withdrawal symptoms per se, being awake, moody/cranky, and not hungry for a day or two isn't really that "significant".